Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

Sak

Members
  • Content Count

    54
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Sak

  • Rank
    Advanced Member
  1. My experience has been that SSRIs worsen brain fog. The only effective medications I've found for it are CNS stimulants. Unfortunately, when they wear off, they tend to exacerbate the physical symptoms of the dysautonomia. This is something I'm learning to live with. With Adderall, at least I can work well for about four or five hours a day, as opposed to zero.
  2. "Is your wife on drugs, all her tests are coming back normal. is she psychotic?????? Maybe its just vertigo, maybe she needs attention????? Is everything ok with your marraige." Unfortunately, this kind of attitude is all too common. Medical science isn't advanced enough to have quick tests for our ailments; and when all the usual tests come back normal, ER doctors and nurses are wont to chalk it all up to something psychological. "Maybe she needs attention" is the most comical bit I've ever heard; yeah, people have siezures from lack of attention all the time, don't you know?
  3. Triggers can be anything, even subtle things that bother no one else; someone mentioned changing barometric pressure a while ago. The ANS of dysautonomics is like a gun with a hair trigger, or nitroglycerin; it doesn't take much to set it off.
  4. I've considered parasites as a possible cause of my own problems. I need to do a cleanse and use some black walnut to test the theory.
  5. The ANS instability of dysautonomia is capricious and often unpredictable. Some days I can do all the right things and still wind up feeling like crap. On some bad days, the Adderall helps get me going; on others, it just makes me nervous and fearful.
  6. But one caution I'd like to give on this medication: keep your water intake up! Midodrine or stimulants will cause major tachycardia if you don't.
  7. Midodrine is a vasoconstrictor; I'd say the risk is comparable to stimulants, which is low unless you have underlying heart disease. Give it a try. I'm not a doctor or pharmacologist, so I have no idea about interactions. If Dr. Grubb isn't aware of any, there probably aren't any.
  8. I think I'm in the minority in that chest pain has never been a symptom for me. My heart's been up 170BPM, and I've not felt any pain.
  9. Not-so-easy-solution: a whole-body suit or a room wherein pressure and other environmental variables are kept stable.
  10. Wild; thanks. I'll have to investigate this further.
  11. "Twilight sleep" generally includes an opiate like Demerol. Opaites drop BP, which can result in severe tachycardia for POTS people. Vicodin used to give me panic attacks.
  12. The cause(s) of my OI have never been pinpointed. Today, I bumped my shin against a doorframe and was reminded of an injury I received at about age 14 or 15. It was in winter, and I slipped and fell and smashed by left shin against a large tree root. Ever since then, an area of my left shin just below the knee has been slightly indented to the touch; and sensation in that leg below the affected area has been diminished slightly. When I touch the area, I sometimes get a tingling-burning feeling. There's obviously some nerve damage there. But today, I was rubbing the injured area (after hitting it on a doorframe), and when I pulled out on the skin, my heartrate dropped after a few seconds; and it sped back up after I let go. I was shocked. The effect is repeatable. Does this make any sense to anyone? Could the probable nerve damage in my leg be related to my OI?
  13. Yes, it can, indirectly. Magnesium can lower blood pressure, which can cause tachycardia in those with POTS.
  14. Generally speaking, unless you have some major cardio damage, arrythmias are harmless; the heart exhibits umpteen variations over the course of a day. It's not a machine; it's part of a living biological system that's naturally dynamic.
  15. Even after you find a treatment regime that works, you'll still have bad days; I have them. On these days all I do is lay in bed and constantly check my pulse, afraid that something terrible is about to happen. It's an old habit I sometimes lapse into even on good days.
×
×
  • Create New...